Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 13, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 29, 2013, 8:28 PM CDT for Floyd County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2013, 8:28 PM CDT (01:28 UTC)
- Expired
- Mar 29, 2013, 9:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Floyd County, TX
The radar
The Lubbock radar (KLBB), 78 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 8:30 PM CDT | HAIL 2 | Cedar Hill, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 3:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 2717 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
476 WUUS54 KLUB 300128 SVRLUB TXC153-300200- /O.NEW.KLUB.SV.W.0013.130330T0128Z-130330T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 828 PM CDT FRI MAR 29 2013 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FLOYD COUNTY IN NORTHWEST TEXAS. * UNTIL 900 PM CDT * AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF SOUTH PLAINS...OR 15 MILES NORTH OF FLOYDADA...AND MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE CEDAR HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8067451290. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS. && LAT...LON 3425 10110 3402 10127 3416 10149 3430 10141 TIME...MOT...LOC 0128Z 298DEG 19KT 3419 10139 $$ 24
1 follow-up statement
424 WWUS54 KLUB 300141 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 841 PM CDT FRI MAR 29 2013 TXC153-300200- /O.CON.KLUB.SV.W.0013.000000T0000Z-130330T0200Z/ FLOYD TX- 841 PM CDT FRI MAR 29 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL FLOYD COUNTY UNTIL 900 PM CDT... AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOUTH PLAINS...OR 14 MILES NORTH OF FLOYDADA...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... CEDAR HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE IN LUBBOCK AT 8067451290. && LAT...LON 3412 10139 3428 10131 3425 10110 3402 10127 TIME...MOT...LOC 0141Z 289DEG 19KT 3418 10130 $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:38 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 29, 6:38 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 638 PM CDT FRI MAR 29 2013 .AVIATION... IN NEAR TERM POTENTIAL FOR TSRA IS THE CONCERN. STORMS BTWN KLBB AND KCDS TO MOVE EAST AND NE SHOULD BRING A PERIOD OF TS TO KCDS EARLY TO MID-EVENING WHILE THREAT HAS LIKELY ENDED AT KLBB. LATER TONIGHT SOME POTENTIAL FOR FOR OR LOW CLOUD TO DEVELOP WITH MOISTURE IN PLACE AND WINDS BECOMING LIGHT. THREAT MAY BE GREATER AT KCDS WITH AN EASTERLY COMPONENT TO WINDS THERE COMPARED TO A WESTERLY COMPONENT AT KLBB. FOR NOW HAVE KEPT MENTION OUT AND WILL REEVALUATE FOR THE 06Z TAFS. && .PREV DISCUSSION... /ISSUED 357 PM CDT FRI MAR 29 2013/ SHORT TERM... DEFINED MID-UPPER LEVEL WAVE ENTERING SOUTHEAST NEW MEXICO CONTINUES TO BE ON TRACK TO HELP INITIATE SHOWERS AND THUNDERSTORMS ACROSS WEST TEXAS LATE THIS AFTERNOON AND THIS EVENING. A DEEPENING SURFACE TROUGH PUSHING WEST ACROSS THE SOUTH PLAINS WILL CONTINUE TO INTENSIFY A DEVELOPING DRYLINE ACROSS THE EDGE OF THE CAPROCK EXTENDING BACK TO NEAR THE INTERSTATE 27/US 87 CORRIDOR. THESE TWO FEATURES COMBINED WITH A LINGERING FRONTAL BOUNDARY ACROSS THE EXTREME SOUTHERN PANHANDLE INTO THE NORTHERN SOUTH/ROLLING PLAINS WILL CREATE A TRIPLE POINT WHERE CONVECTIVE INITIATION WILL COMMENCE. ACTIVITY WILL PUSH OFF TO THE EAST AROUND 20-25 MPH INTO THE ROLLING PLAINS AND EXTREME SOUTHEASTERN PANHANDLE. ADDITIONAL ELEVATED AND HIGH-BASED STORMS WILL DEVELOP ACROSS THE ROLLING PLAINS AND FAR SOUTHEASTERN PANHANDLE FOLLOWING SUNSET AND PEAK DIURNAL HEATING. HAIL UP TO QUARTER SIZE OR SLIGHTLY LARGER WILL BE THE MAIN THREAT WITH NEAR DRY ADIABATIC LAPSE RATES ABOVE THE STORM BASE AND IN THE HAIL GROWTH ZONE. DAMAGING WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE INITIALLY WITH UPDRAFTS DEVELOPING IN CLOSER PROXIMITY TO THE SURFACE...BUT STABILIZING LOW LEVELS WILL LIMIT THIS THREAT AS THE NIGHT WEARS ON. A MINIMAL TORNADO THREAT WILL ALSO EXIST THROUGH EARLY THIS EVENING WITH FAVORABLY CURVED HODOGRAPHS...BUT THIS WILL ALSO SUBSIDE WITH TIME AS STORMS ELEVATE IN ORIGIN LOCATION. ALTHOUGH LOW LEVEL WIND FIELDS ARE NOTHING TO WRITE HOME ABOUT...0-6 KM BULK SHEAR VECTORS OF 35-40 KNOTS MAY ALLOW FOR ORGANIZED AND SUSTAINED UPDRAFTS WITH A FEW SUPERCELLS. STORMS SHOULD CLEAR THE FORECAST AREA BY MIDNIGHT AND ALLOW FOR A QUIET OVERNIGHT PERIOD. MAY SEE A FEW SPOTS DEVELOP SOME SHALLOW FOG LATE TONIGHT AND EARLY TOMORROW...MAINLY ACROSS THE ROLLING PLAINS WHERE HIGHER MOISTURE WILL RESIDE AND IN VICINITY OF THE LINGERING FRONT NEAR THE EXTREME SOUTHEAST PANHANDLE. ENHANCED MOISTURE REMAINING IN PLACE WILL MAKE FOR MILD OVERNIGHT LOWS AGAIN TONIGHT WITH TEMPERATURES ONLY FALLING INTO THE MID 40S TO MID 50S. A SIMILAR SETUP WILL OCCUR TOMORROW AS AN IMPULSE WORKS AROUND THE CREST OF MID-LEVEL RIDGING TO THE WEST. BEST CHANCES APPEAR TO BE IN THE VERY LATE AFTERNOON OR EARLY EVENING FOR INITIATION. A DRYLINE WILL SET UP NEAR THE EDGE OF THE CAPROCK AND COMBINE WITH ANOTHER SOUTHWARD PUSH OF THE AFOREMENTIONED FRONT. THE PLACEMENT OF THIS FRONT AND ASSOCIATED SURFACE TROUGH WILL HAVE A LARGE IMPACT ON WHERE INITIATION OCCURS...BUT INDICATIONS ARE THAT THE BEST MOISTURE MAY BE SHUNTED A BIT EAST WHEN COMPARED TO TODAY. REGARDLESS...BEST CHANCES WILL ONCE AGAIN BE ACROSS THE NORTHERN ROLLING PLAINS AND FAR SOUTHEAST PANHANDLE. LONG TERM... IT APPEARS THAT A CHANCE OF SHOWERS AND THUNDERSTORMS WILL PERSIST SATURDAY EVENING THROUGH MOST OF EASTER SUNDAY...WITH HIGHEST CHANCES EXPECTED ACROSS THE FAR SE TX PANHANDLE AND ROLLING PLAINS. A WEAK COLD FRONT WILL BEGIN BACKING INTO THE AREA FROM THE THE E-NE SAT EVENING WITH MID TO UPPER 50 DEWPOINTS SPREADING IN BEHIND IT. ALOFT...A WEAK DISTURBANCE MOVING IN FROM THE SW WILL BRIEFLY PHASE WITH LARGER TROUGH SWINGING THROUGH THE CENTRAL PLAINS TO INCREASE LIFT. A FEW STRONG AND BRIEFLY SEVERE STORMS ARE POSSIBLE SAT EVENING IN THE NE ZONES. THEN ON SUNDAY...INSTABILITY MAY BE SOMEWHAT WEAKER GIVEN EXPECTED CLOUD COVER AND COOLER TEMPS...HIGHS IN THE 60S NORTH TO MID 70S SOUTH...BUT A FEW STRONGER STORMS CANNOT BE RULED OUT. MONDAY CONTINUES TO BE A COMPLICATED FORECAST. THE FRONT WILL WASH OUT LATE SUNDAY AND WEAK RIDGING WILL FOLLOW THE DEPARTING WAVES. HOWEVER...A STRONGER FRONT WILL FOLLOW AT SOME POINT ON MONDAY. THE NAM CONTINUES TO BE FASTER WITH THE FROPA THAN THE GFS AND ECMWF. GIVEN THE LINGERING UNCERTAINTY ON THE TIMING OF THE FRONT...WE DID NOT MAKE ANY LARGE CHANGE TO THE FORECAST TEMPS...WE ARE STILL SHOWING A STRONG SW TO NE TEMP GRADIENT OF 70S TO 50S. GUIDANCE ALSO SUGGESTS THAT STRATUS WILL FILL IN BEHIND THIS FRONT. WE/VE CONTINUED TO SHOW A CHANCE OF TSTMS ACROSS MOST OF THE AREA DURING THE DAY...THEN ONLY RAIN SHOWERS BY EVENING AS THE AIRMASS STABILIZES BEHIND THE FRONT. IF THE FRONT IS EARLIER THEN NO THUNDER WOULD BE EXPECTED GIVEN THE WEAK RIDGING ALOFT. THE 12Z MEDIUM-RANGE MODELS START TO DIVERGE IN THEIR HANDLING OF A CLOSED LOW IN THE TUE-THU TIME FRAME. THE FASTER/WEAKER GFS OPENS THE TROUGH AS IT MOVES SE FROM THE GREAT BASIN ACROSS THE SRN PLAINS. IN THIS SCENARIO OUR RAIN CHANCES WILL DIMINISH FROM NORTH TO SOUTH DURING THE DAY TUESDAY AS THE FRONT DRIVES THE MOISTURE SOUTH AND LIFT FROM THE APPROACHING WAVE IS WEAKER. THE ECMWF ON THE OTHER HAND KEEPS THE UPPER LOW CLOSED OFF AT 500MB AS IT TRACKS SLOWLY ACROSS NM TUES INTO WED. THIS TRACK MAINTAINS MOIST EASTERLY FLOW AND AND WOULD BRING MUCH STRONGER LIFT ACROSS WEST TEXAS LATE TUESDAY INTO WED. GIVEN THIS DISCREPANCY...WE HAVE KEPT THE SAME POP CONFIGURATION...MAINLY IN THE MONDAY TO EARLY TUESDAY PERIOD PER THE GFS. WE DID ADD SOME LOW END POPS TUESDAY AFTERNOON AND EVENING IN THE SOUTHEAST. WILL WAIT TO ADD POPS ON WEDNESDAY UNTIL IF/WHEN THERE IS BETTER INDICATION THAT THE 12Z ECMWF IS VALID. WILL ALSO HAVE TO WATCH TEMPS AND PRECIP PHASE MONDAY NIGHT/TUESDAY MORNING. THE AIRMASS BEHIND THE FRONT LOOKS PRETTY CHILLY WITH 850 MB TEMPS DROPPING BELOW ZERO ACROSS THE NORTH. WE/VE ADDED A RAIN/SNOW MENTION ACROSS PARMER AND CASTRO COUNTIES...ALTHOUGH AT THIS TIME WE DON/T ANTICIPATE ANY ACCUMULATIONS. FIRE WEATHER... MINIMUM RELATIVE HUMIDITIES WILL FALL TO 10 TO 15 PERCENT SATURDAY AFTERNOON ACROSS PORTIONS OF THE WESTERN AND CENTRAL SOUTH PLAINS...BUT WINDS WELL BELOW 15 MPH SHOULD PRECLUDE FIRE WEATHER CONCERNS WITH PERHAPS A VERY BRIEF ISOLATED PERIOD OF ELEVATED CONDITIONS OCCURRING. SHOWERS AND THUNDERSTORMS WILL HAVE THE BEST CHANCE OF TAKING PLACE ACROSS THE EXTREME SOUTHEASTERN PANHANDLE AND ROLLING PLAINS DURING THE LATE AFTERNOON AND EVENING HOURS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 46 78 44 68 48 / 10 10 20 20 10 TULIA 49 79 49 69 47 / 20 10 20 20 10 PLAINVIEW 49 81 50 70 49 / 20 10 20 20 10 LEVELLAND 45 84 50 71 49 / 10 10 10 20 10 LUBBOCK 48 85 52 71 50 / 20 10 20 20 10 DENVER CITY 49 85 50 76 49 / 10 10 10 20 10 BROWNFIELD 49 85 51 74 49 / 10 10 10 20 10 CHILDRESS 54 80 54 70 52 / 30 20 40 30 10 SPUR 54 84 56 72 53 / 30 20 20 30 20 ASPERMONT 55 83 59 75 54 / 30 20 20 30 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Mar 29, 11:41 AM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1141 AM CDT FRI MAR 29 2013 TXZ021>044-301645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1141 AM CDT FRI MAR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE THIS AFTERNOON OVER CENTRAL TO EASTERN PORTIONS OF THE SOUTH PLAINS AND EXTREME SOUTHERN PANHANDLE BEFORE SPREADING EASTWARD INTO THE ROLLING PLAINS THROUGH THE EVENING. SUFFICIENT INSTABILITY AND WIND SHEAR WILL LEAD TO SOME OF THESE STORMS BECOMING STRONG TO SEVERE. THE STRONGEST OF STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED DAMAGING WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER...MAINLY OVER THE ROLLING PLAINS AND FAR SOUTHEAST PANHANDLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING THROUGH SUNDAY MORNING. A FEW OF THESE STORMS MAY BRIEFLY REACH SEVERE LEVELS...ESPECIALLY ACROSS THE ROLLING PLAINS AND EXTREME SOUTHEAST PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY EVENING.
In the hours before
Special weather statement, Mar 29, 7:00 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 700 PM CDT FRI MAR 29 2013 TXZ035-300015- LUBBOCK- 700 PM CDT FRI MAR 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK COUNTY... AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF SLATON...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3356 10156 3340 10156 3339 10184 3351 10184 TIME...MOT...LOC 2359Z 265DEG 19KT 3349 10170 JW
Local storm report, Mar 29, 7:14 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
714 PM CDT FRI MAR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL TURKEY 34.39N 100.90W
03/29/2013 E1.75 INCH HALL TX BROADCAST MEDIA
REPORTED ON THE GROUND
&&
EVENT NUMBER LUB1300159
BRCSpecial weather statement, Mar 29, 7:20 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 720 PM CDT FRI MAR 29 2013 TXZ035-036-300030- CROSBY-LUBBOCK- 720 PM CDT FRI MAR 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK AND CROSBY COUNTIES... AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF SLATON...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3350 10150 3342 10149 3340 10169 3348 10169 TIME...MOT...LOC 0020Z 271DEG 12KT 3346 10157 JW
Special weather statement, Mar 29, 7:37 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
737 PM CDT FRI MAR 29 2013
TXZ024-300115-
BRISCOE-
737 PM CDT FRI MAR 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE COUNTY...
AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SILVERTON...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF MODERATE DOWNPOURS RE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3465 10094 3441 10117 3451 10142 3475 10129
3475 10095
TIME...MOT...LOC 0037Z 223DEG 21KT 3453 10130
24Special weather statement, Mar 29, 7:42 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 742 PM CDT FRI MAR 29 2013 TXZ036-042-300115- CROSBY-GARZA- 742 PM CDT FRI MAR 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR GARZA AND CROSBY COUNTIES... AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL CROSBY COUNTY...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3354 10111 3335 10111 3336 10153 3350 10153 TIME...MOT...LOC 0041Z 271DEG 28KT 3346 10137 JW
Special weather statement, Mar 29, 8:08 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
808 PM CDT FRI MAR 29 2013
TXZ029-030-300200-
FLOYD-HALE-
808 PM CDT FRI MAR 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR HALE AND FLOYD COUNTIES...
AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHWESTERN FLOYD COUNTY...MOVING EAST
SOUTHEAST AT 25 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH
THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3430 10110 3405 10127 3420 10165 3431 10157
3431 10130
TIME...MOT...LOC 0108Z 287DEG 22KT 3426 10151
24The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:00 PM CDT | Special Weather Statement | LUB | Lubbock | 15 min |
| Mar 29, 7:08 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 37 min |
| Mar 29, 7:20 PM CDT | Special Weather Statement | LUB | Lubbock | 10 min |
| Mar 29, 7:37 PM CDT | Special Weather Statement | LUB | Briscoe | 38 min |
| Mar 29, 7:42 PM CDT | Special Weather Statement | LUB | Crosby | 33 min |
| Mar 29, 7:57 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 33 min |
| Mar 29, 8:08 PM CDT | Special Weather Statement | LUB | Floyd | 52 min |
| Mar 29, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 30 min |
| Mar 29, 9:12 PM CDT | Special Weather Statement | LUB | Motley | 48 min |
| Mar 29, 9:14 PM CDT | Special Weather Statement | LUB | Kent | 31 min |
| Mar 29, 10:09 PM CDT | Special Weather Statement | LUB | King | 51 min |
| Mar 29, 10:18 PM CDT | Special Weather Statement | LUB | Kent | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.